Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Jacksonville, FL

July 15, 2016Brantley County, Georgia

NWS Jacksonville, FL issued this special weather statement at Jul 15, 2016, 4:21 PM EDT for Brantley County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2016, 4:21 PM EDT (20:21 UTC)
Expired
Jul 15, 2016, 5:00 PM EDT
In force
39 min
Issued by
NWS Jacksonville, FL

County Brantley County, GA

The radar

The Jacksonville radar (KJAX), 68 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.4 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2016-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 299 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2016-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
299 J/kg
Mixed-layer CIN
-144 J/kg
Mixed-layer LCL
1220 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

195 
WWUS82 KJAX 152021
SPSJAX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
421 PM EDT FRI JUL 15 2016
 
GAZ152-164-165-152100-
INLAND CAMDEN GA-BRANTLEY GA-CHARLTON GA-
421 PM EDT FRI JUL 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAMDEN...
SOUTHEASTERN BRANTLEY AND NORTHERN CHARLTON COUNTIES UNTIL 500 PM
EDT...

AT 421 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR RACE POND...OR 10 MILES NORTHWEST OF FOLKSTON...MOVING
NORTHEAST AT 20 MPH.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
FOLKSTON...NAHUNTA...HOMELAND...RACE POND...HICKOX AND WINOKUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
 
LAT...LON 3078 8210 3087 8236 3101 8223 3101 8213
      3107 8218 3125 8202 3108 8177
TIME...MOT...LOC 2021Z 223DEG 16KT 3095 8214 

$$

SHULER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jul 15, 3:00 PM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jul 15, 3:00 PM EDT, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
300 PM EDT FRI JUL 15 2016

.NEAR TERM.../Through Saturday/...
Strong storms early this afternoon were firing across the Gulf
coast sea breeze and moving through the Suwannee Valley. Other
showers/storms were beginning to develop across the east coast sea
breeze, and this will move in slowly this afternoon. Storms will
then merge over the interior late in the afternoon to early
evening. The main threats from storms will be gusty winds,
frequent lightning, and heavy rainfall.

Deep layer ridge axis across north central Florida will move
northward to near the FL/GA border on Saturday. Temperatures aloft
will cool from -6C to -8C and warm in the 850-700mb layer. So,
low/mid level lapse rates will steepen some compared to today.
However, a little more subsidence aloft is forecast with the
ridge overhead. Scattered storms will develop once again on
Saturday, with strong to marginally severe storms possible.
Convection should fire across the Gulf coast first and move
inland, with storms then firing on the east coast sea breeze.
Highs will be in the low to mid 90s.

.SHORT TERM.../Saturday Night Through Monday/...

High pressure ridge will be over the Western Atlantic this period.
The axis of the ridge is forecast to move slowly from due East
of FL/GA line Saturday night to near GA/SC line Monday. With this
pattern, the flow will gradually turn more onshore. In this
pattern, would expect afternoon convective chances across the
forecast area due to diurnal instability, but the East coast sea
breeze will help push greatest convective chances inland. This
will also result in a greater contrast in high temperatures, with
coastal areas in the upper 80s to around 90, and interior areas
reaching middle 90s.

&&

.LONG TERM.../Monday Night Through Friday/...

Persistent Western Atlantic ridge axis will slide from Northeast
of the region to due East this period. As the ridge moves South
the flow will trend from onshore to more Southeasterly/Southerly.
Also, a trough of low pressure is expected to slide into
Southeastern states mid week and stall.

As the flow becomes less onshore, the afternoon convective pattern
will move from more of a inland focus with sea breeze push, to a
more broad coverage. In addition the presence of the trough will
be an additional focus for convection across SE GA.

As the ridge builds South, and the onshore flow decreases, expect
high temperatures to rise a few degrees from Tuesday into
Wednesday.

&&

.AVIATION...
Storms developing across the Gulf coast and east coast sea
breezes this afternoon, and storms will get near the TAF sites
throughout the afternoon and into the early evening before
dissipating. Southeast winds 5-10 knots are expected this
afternoon as the east coast sea breeze moves inland. Brief
MVFR/IFR conditions with gusty winds are possible in/around
storms.

&&

.MARINE...
Southerly flow will prevail across the waters this week with
speeds generally below 15 kts. Combined seas generally 2-4 ft.

Rip Currents: Low risk.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  74  96  73  95 /  30  40  30  40
SSI  79  93  78  90 /  20  20  20  20
JAX  74  94  75  93 /  20  30  20  20
SGJ  77  91  76  90 /  10  30  10  20
GNV  73  94  73  93 /  30  50  20  40
OCF  73  94  73  94 /  40  50  20  40

&&

.JAX Watches/Warnings/Advisories...
FL...None.
GA...None.
AM...None.
&&

Kennedy/Struble/Walker
Hazardous weather outlook, Jul 15, 6:37 AM EDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
637 AM EDT FRI JUL 15 2016

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-161100-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
637 AM EDT FRI JUL 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED THUNDERSTORMS WILL MOVE INLAND ACROSS THE SUWANNEE
RIVER VALLEY LATER THIS MORNING. ADDITIONAL THUNDERSTORMS WILL
DEVELOP ACROSS SOUTHEAST GEORGIA AND NORTHEAST FLORIDA DURING THE
AFTERNOON AND EVENING. LOCALLY HEAVY RAINFALL AND GUSTY WINDS WILL
BE POSSIBLE. STORM MOTION WILL BE TO THE NORTH TO NORTHEAST AROUND
10 MPH.

ELEVATED HEAT INDICES NEAR 105 ARE POSSIBLE EACH DAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED
EACH DAY. SOME STORMS MAY BECOME STRONG WITH HEAVY RAINFALL...GUSTY
WINDS AND FREQUENT LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Jul 15, 3:09 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
309 PM EDT FRI JUL 15 2016

FLZ020-022-GAZ162-152000-
COLUMBIA FL-HAMILTON FL-ECHOLS GA-
309 PM EDT FRI JUL 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COLUMBIA...EASTERN
HAMILTON AND SOUTHEASTERN ECHOLS COUNTIES UNTIL 400 PM EDT...

AT 308 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BELMONT...OR 9 MILES EAST OF JASPER...MOVING NORTH AT 10 MPH.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
JASPER...FARGO...NEEDMORE AND BELMONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3074 8289 3068 8258 3059 8258 3059 8252
      3033 8266 3039 8293 3042 8297
TIME...MOT...LOC 1908Z 183DEG 9KT 3047 8281

STRUBLE
Special weather statement, Jul 15, 3:54 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
354 PM EDT FRI JUL 15 2016

FLZ024-025-032-152045-
INLAND NASSAU FL-CLAY FL-INLAND DUVAL FL-
354 PM EDT FRI JUL 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NASSAU...
NORTHWESTERN CLAY AND WESTERN DUVAL COUNTIES UNTIL 445 PM EDT...

AT 354 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER CECIL FIELD...OR 11 MILES NORTH OF MIDDLEBURG...MOVING NORTH AT
30 MPH.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...JACKSONVILLE INTERNATIONAL ARPT...MIDDLEBURG...
BRYCEVILLE...MAXVILLE...CISCO GARDENS...OAKLEAF PLANTATION...
CECIL FIELD...RATLIFF...NASSAU VILLAGE-RATLIFF...NORMANDY...
LAKESIDE...BALDWIN...JACKSONVILLE HEIGHTS AND WHITEHOUSE AIR FIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3008 8180 3013 8205 3024 8205 3057 8199
      3051 8169
TIME...MOT...LOC 1954Z 190DEG 25KT 3022 8191

STRUBLE
Local storm report, Jul 15, 3:58 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
358 PM EDT FRI JUL 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     4 SSW STARKE            29.90N 82.14W
07/15/2016                   BRADFORD           FL   PUBLIC

            PUBLIC REPORTED TREE DOWN ON A HOME AT THE INTERSECTION
            OF HWY 301 AND CR 227.

&&

KGUILLET
Local storm report, Jul 15, 4:12 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
412 PM EDT FRI JUL 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     TSTM WND DMG     5 SSW LAKESIDE          30.07N 81.79W
07/15/2016                   CLAY               FL   PUBLIC

            PUBLIC REPORT VIA SOCIAL MEDIA OF A TREE DOWNED. TIMING
            ESTIMATED BY RADAR.

&&

KGUILLET
Local storm report, Jul 15, 4:16 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
416 PM EDT FRI JUL 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     HAIL             2 NW WALDO              29.81N 82.19W
07/15/2016  E0.88 INCH       ALACHUA            FL   TRAINED SPOTTER

            SPOTTER REPORTED NICKEL-SIZED HAIL.

&&

KGUILLET
Special weather statement, Jul 15, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
421 PM EDT FRI JUL 15 2016

GAZ152-164-165-152100-
INLAND CAMDEN GA-BRANTLEY GA-CHARLTON GA-
421 PM EDT FRI JUL 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAMDEN...
SOUTHEASTERN BRANTLEY AND NORTHERN CHARLTON COUNTIES UNTIL 500 PM
EDT...

AT 421 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR RACE POND...OR 10 MILES NORTHWEST OF FOLKSTON...MOVING
NORTHEAST AT 20 MPH.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
FOLKSTON...NAHUNTA...HOMELAND...RACE POND...HICKOX AND WINOKUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3078 8210 3087 8236 3101 8223 3101 8213
      3107 8218 3125 8202 3108 8177
TIME...MOT...LOC 2021Z 223DEG 16KT 3095 8214

SHULER

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 1:23 PM EDTSpecial Weather StatementJAXSuwannee37 min
Jul 15, 1:34 PM EDTSpecial Weather StatementJAXGilchrist41 min
Jul 15, 1:56 PM EDTSpecial Weather StatementJAXSuwannee49 min
Jul 15, 2:08 PM EDTSpecial Weather StatementJAXGilchrist52 min
Jul 15, 2:09 PM EDTSpecial Weather StatementJAXSuwannee51 min
Jul 15, 2:16 PM EDTSpecial Weather StatementJAXClay44 min
Jul 15, 2:20 PM EDTSpecial Weather StatementJAXHamilton40 min
Jul 15, 2:30 PM EDTSpecial Weather StatementJAXGilchrist45 min
Jul 15, 2:47 PM EDTSevere Thunderstorm WarningJAXClay, Duval, Saint Johns43 min
Jul 15, 2:58 PM EDTSpecial Weather StatementJAXAlachua47 min
Jul 15, 3:02 PM EDTSevere Thunderstorm WarningJAXAlachua, Columbia, Gilchrist, Union43 min
Jul 15, 3:09 PM EDTSpecial Weather StatementJAXHamilton51 min
Jul 15, 3:15 PM EDTSevere Thunderstorm WarningJAXColumbia, Hamilton28 min
Jul 15, 3:27 PM EDTSevere Thunderstorm WarningJAXDuval48 min
Jul 15, 3:31 PM EDTAreal Flood AdvisoryJAXAlachua, Gilchrist89 min
Jul 15, 3:48 PM EDTSevere Thunderstorm WarningJAXBradford, Union42 min
Jul 15, 3:54 PM EDTSpecial Weather StatementJAXDuval51 min
Jul 15, 4:11 PM EDTSevere Thunderstorm WarningJAXDuval, Saint Johns49 min
Jul 15, 4:13 PM EDTAreal Flood AdvisoryJAXDuval92 min
Jul 15, 4:31 PM EDTSevere Thunderstorm WarningJAXNassau44 min
Jul 15, 4:40 PM EDTSevere Thunderstorm WarningJAXAlachua, Bradford, Clay, Putnam39 min
Jul 15, 4:50 PM EDTSevere Thunderstorm WarningJAXNassau28 min
Jul 15, 4:58 PM EDTAreal Flood AdvisoryJAXAlachua, Bradford, Union92 min
Jul 15, 5:44 PM EDTSpecial Weather StatementJAXDuval46 min
Jul 15, 1:08 PM EDTSpecial Weather StatementJAXEchols37 min
Jul 15, 1:39 PM EDTSpecial Weather StatementJAXEchols51 min
Jul 15, 2:11 PM EDTSpecial Weather StatementJAXClinch, Echols49 min
Jul 15, 2:53 PM EDTSpecial Weather StatementJAXClinch, Ware52 min
Jul 15, 4:25 PM EDTSpecial Weather StatementJAXCamden50 min
Jul 15, 5:03 PM EDTSpecial Weather StatementJAXBrantley42 min
Jul 15, 5:22 PM EDTSpecial Weather StatementJAXCamden38 min
Jul 15, 5:39 PM EDTSevere Thunderstorm WarningJAXCamden, Glynn51 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.